Alert archive / South Carolina / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this excessive heat warning at Jul 31, 2011, 1:05 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 1:05 PM EDT (17:05 UTC)
- Expired
- Jul 31, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:03 PM EDT | EXCESSIVE HEAT 116 | 5 Nnw Huger, SC | A HEAT INDEX OF 116 DEGREES WAS MEASURED AT THE WITHERBEE RAWS. |
| Jul 31, 4:38 PM EDT | TSTM WND DMG | 3 Sw Pinopolis, SC | LAW ENFORCEMENT REPORTED TREES AND POWERLINES DOWN ON COOPER STORE ROAD. |
| Jul 31, 4:38 PM EDT | HAIL 0.25 | 3 Sw Moncks Corner, SC | A SPOTTER REPORTED PEA SIZE HAIL LASTING 4 MINUTES. |
| Jul 31, 4:47 PM EDT | HAIL 0.88 | 1 S Moncks Corner, SC | |
| Jul 31, 6:08 PM EDT | TSTM WND DMG | 6 Nnw Walterboro, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF JONES SWAMP ROAD AND WOLFE CREEK ROAD. |
| Jul 31, 6:14 PM EDT | TSTM WND DMG | 3 S Ruffin, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF DELIVERENCE ROAD AND RED ROOT ROAD. |
| Jul 31, 6:18 PM EDT | TSTM WND DMG | 1 Sw Walterboro, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF JEFFERIES BLVD AND OAKLAND DRIVE. |
| Jul 31, 6:20 PM EDT | HEAVY RAIN 4.72 | 1 S Moncks Corner, SC | |
| Jul 31, 6:45 PM EDT | TSTM WND DMG | 4 Nne Ritter, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF SAINT PETERS ROAD AND HIGHWAY 64. |
| Jul 31, 6:55 PM EDT | TSTM WND DMG | 3 N Ashepoo, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED ONE TREE DOWN ON CRUMLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS72 KCHS 311705 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 105 PM EDT SUN JUL 31 2011 SCZ043>045-048>050-052-312300- /O.UPG.KCHS.HT.Y.0016.000000T0000Z-110731T2300Z/ /O.NEW.KCHS.EH.W.0002.110731T1705Z-110731T2300Z/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 105 PM EDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HAZARDS: HEAT INDEX VALUES OF 112 TO 116 DEGREES ARE EXPECTED AWAY FROM THE COAST. SCATTERED SHOWERS AND THUNDERSTORMS COULD PROVIDE RELIEF FROM THE HEAT IN SOME AREAS LATER THIS AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-312300- /O.CON.KCHS.HT.Y.0016.000000T0000Z-110731T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...RIDGELAND...JASPER 105 PM EDT SUN JUL 31 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 106 TO 112 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST TODAY. SCATTERED SHOWERS AND THUNDERSTORMS COULD PROVIDE RELIEF FROM THE HEAT IN SOME AREAS LATER THIS AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
3 follow-up statements
727 WWUS72 KCHS 311930 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT SUN JUL 31 2011 SCZ043>045-048>050-052-312300- /O.CON.KCHS.EH.W.0002.000000T0000Z-110731T2300Z/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 330 PM EDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 112 TO 116 DEGREES ARE EXPECTED AWAY FROM THE COAST. SCATTERED SHOWERS AND THUNDERSTORMS COULD PROVIDE RELIEF FROM THE HEAT IN SOME AREAS LATER THIS AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-312300- /O.CON.KCHS.HT.Y.0016.000000T0000Z-110731T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...RIDGELAND...JASPER 330 PM EDT SUN JUL 31 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 106 TO 112 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST TODAY. SCATTERED SHOWERS AND THUNDERSTORMS COULD PROVIDE RELIEF FROM THE HEAT IN SOME AREAS LATER THIS AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
921 WWUS72 KCHS 312118 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 518 PM EDT SUN JUL 31 2011 SCZ044-045-050-052-312230- /O.CAN.KCHS.EH.W.0002.000000T0000Z-110731T2300Z/ DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 518 PM EDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE EXCESSIVE HEAT WARNING. $$ SCZ043-048-049-312300- /O.CON.KCHS.EH.W.0002.000000T0000Z-110731T2300Z/ INLAND COLLETON-BEAUFORT-COASTAL COLLETON- INCLUDING THE CITIES OF...WALTERBORO...BEAUFORT...HILTON HEAD... EDISTO BEACH 518 PM EDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 110 TO 115 WILL CONTINUE UNTIL 7 PM. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-312300- /O.CON.KCHS.HT.Y.0016.000000T0000Z-110731T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...RIDGELAND...JASPER 518 PM EDT SUN JUL 31 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 106 TO 114 DEGREES WILL CONTINUE THROUGH 7 PM. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
544 WWUS72 KCHS 312230 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 630 PM EDT SUN JUL 31 2011 SCZ043-048-049-312330- /O.EXP.KCHS.EH.W.0002.000000T0000Z-110731T2300Z/ INLAND COLLETON-BEAUFORT-COASTAL COLLETON- INCLUDING THE CITIES OF...WALTERBORO...BEAUFORT...HILTON HEAD... EDISTO BEACH 630 PM EDT SUN JUL 31 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-312330- /O.EXP.KCHS.HT.Y.0016.000000T0000Z-110731T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...RIDGELAND...JASPER 630 PM EDT SUN JUL 31 2011 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this excessive heat warning went out at Jul 31, 10:03 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 31, 10:03 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1003 AM EDT SUN JUL 31 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST AT THE SURFACE
MUCH OF THE WEEK WHILE UPPER HIGH PRESSURE MOVES IN FROM THE WEST
LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
31/12Z UPPER AIR PLOTS AND MORNING WATER VAPOR IMAGERY CONFIRMS
THE UPPER RIDGE HAS RETROGRADED TO THE WEST LEAVING MUCH OF THE
SOUTHEAST U.S. IN A BROAD WEAKNESS WITH A STIFF NORTHWEST FLOW
ALOFT. 31/13Z SURFACE ANALYSIS PLACED A PRONOUNCED SURFACE TROUGH
ROUGHLY ALONG A SUMTER-WALTERBORO-SAVANNAH-JESUP LINE WITH WEAK
LOW PRESSURE NOTED BETWEEN ORANGEBURG AND SUMTER. THIS TROUGH
COUPLED WITH THE SEA BREEZE...THE VARIOUS LAKE BREEZE CIRCULATIONS
AROUND THE SANTEE LAKES AND RESIDUAL CONVECTIVE OUTFLOWS FROM
TSTMS SATURDAY AFTERNOON WILL SERVE AS THE PRIMARY FOCI FOR
CONVECTIVE DEVELOPMENT THIS AFTERNOON.
RUC VORTICITY FIELDS SUGGESTS A VORT LOBE CURRENTLY MEANDER
SOUTHEAST ACROSS THE NORTH CAROLINA COASTAL PLAIN INTO THE SOUTH
CAROLINA MIDLANDS WILL SINK SLOWLY SOUTHEAST TODAY...REACHING
SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA DURING PEAK
HEATING. THIS COUPLED WITH STRONG ATMOSPHERE INSTABILITY WILL
SUPPORT SCATTERED SHOWERS AND TSTMS. HIGH RESOLUTION GUIDANCE
SUPPORTS OUR CURRENT 50 PERCENT POP REGIME AWAY FROM THE COAST
THIS AFTERNOON AND VERY FEW CHANGES TO THIS WILL BE MAKE WITH THE
LATE MORNING UPDATE. ONCE TSTMS INITIATE...CONVECTIVE COVERAGE
WILL ULTIMATELY BE DETERMINED BY MESOSCALE PROCESSES SUCH AS
BOUNDARY COLLISIONS. WILL LIKELY HAVE TO MAKE ADDITIONAL
MODIFICATIONS TO THE POP FORECAST AS THE AFTERNOON PROGRESSES.
THE 12Z MODIFIED CHS RAOB INDICATES THE ATMOSPHERE WILL BECOME
STRONGLY UNSTABLE AFTER 18Z WITH SBCAPES REACHING IN EXCESS OF
4000 J/KG WITH LI/S AS LOW AS -7 TO -9C. DCAPES ARE FORECAST TO
RISE TO NEAR 1400 J/KG WHICH COUPLED WITH DELTA SFC-700MB EPTS
NEAR 37C WILL SUPPORT A RISK FOR DAMAGING WINDS WITH THE STRONGER
TSTMS. 0-6KM BULK SHEAR IS FORECAST TO REMAIN 15 KT OR LESS
THROUGH SUNSET...SO THE DEGREE OF ANY ORGANIZED CONVECTIVE
CLUSTERS WILL BE MAINLY DRIVEN BY MESOSCALE BOUNDARY COLLISIONS.
PLAN TO HIGHLIGHT A POTENTIAL FOR AT LEAST ISOLATED SEVERE TSTMS
IN THE HAZARDOUS WEATHER OUTLOOK.
IT WILL BE ANOTHER HOT AND HUMID DAY DESPITE THE UPPER RIDGE
RETROGRADING TO THE WEST. ATTM WE DO NOT BELIEVE CONDITIONS WILL
BE AS SULTRY AS SATURDAY...BUT HIGHS WILL MAKE A SOLID RUN FOR THE
MID-UPPER 90S AWAY FROM THE BEACHES. THE LOW-LEVEL FLOW HAS
ALREADY BACKED SOUTHERLY AT THE COAST AS WEAK LOW PRESSURE
MEANDERS NEAR ORANGEBURG AND COASTAL TEMPERATURES ARE ALREADY
RESPONDING BY RUNNING 1-3 DEGREES COOLER THAN 24 HOURS AGO. PLAN
TO NUDGE TEMPERATURES IN THE COASTAL CORRIDOR DOWN A FEW DEGREES
PER GOING TRENDS. DEWPOINTS ARE EXPECTED TO MIX OUT INTO THE UPPER
60-LOWER 70S INLAND THIS AFTERNOON WITH LOWER-MID 70S AT THE
COAST. THIS WILL STILL YIELD SEVERAL HOURS OF HEAT INDICES OF
105-108 DEGREES SO THE GOING HEAT ADVISORY LOOKS GOOD. WE WILL
LIKELY HAVE TO CANCEL PARTS OF THE ADVISORY LATER THIS AFTERNOON
AS TSTM COVERAGE INCREASES AND CONVECTIVE OUTFLOWS COOL THINGS
DOWN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
A WEAK SURFACE TROUGH WILL REMAIN IN PLACE ACROSS THE AREA TONIGHT.
UPPER LEVEL SUPPORT IN THE FORM OF PASSING SHORT WAVE DISTURBANCES...
COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND CONVERGENCE IN THE
VICINITY OF THE SURFACE TROUGH COULD SUPPORT CONVECTION ACROSS PART
OF THE AREA THROUGH MUCH OF THE NIGHT. AS A RESULT THE FORECAST
WILL SHOW A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING WITH PROBABILITIES DIMINISHING A BIT OVERNIGHT...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. TEMPERATURES WILL ONLY FALL TO LOWS IN
THE MID TO UPPER 70S AWAY FROM THE COAST.
UNSETTLED WEATHER ON TAP MONDAY AS DEEP MOISTURE COMBINES WITH A
TROUGH OF LOW PRESSURE INLAND TO YIELD A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS. THERE WILL BE A RISK OF HEAVY RAINFALL DUE TO
PWATS APPROACHING 2.5 INCHES AND SLOW STORM MOTIONS. COULD NOT
RULE OUT AN ISOLATED SEVERE STORM EITHER AS THE ENVIRONMENT COULD
BE FAVORABLE FOR DAMAGING WINDS FROM WET MICROBURSTS. TEMPERATURES
SHOULD BE HELD DOWN A BIT WITH THE INCREASED CLOUD COVER...
GENERALLY AROUND 90 DEGREES NORTH AND MID 90S ACROSS INTERIOR
SOUTHEAST GEORGIA.
SHOULD SEE IMPROVING CONDITIONS FOR TUESDAY AND WEDNESDAY AS THE
DEEPER MOISTURE SHIFTS OFFSHORE WITH THE UPPER HIGH PRESSURE TO THE
WEST NOSING EASTWARD. BEST RAIN CHANCES THESE DAYS WILL BE TUESDAY
FOR AREAS SOUTH OF INTERSTATE 16. MORE SUNSHINE WILL MEAN
TEMPERATURES REBOUNDING INTO THE MID TO UPPER 90S AWAY FROM THE
COAST WITH HEAT INDICES APPROACHING ADVISORY LEVELS TUESDAY AND
SURPASSING THEM WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
UPPER HIGH PRESSURE AND THE LACK OF DEEP MOISTURE SHOULD KEEP RAIN
CHANCES LOW THROUGH THURSDAY. BEYOND THAT THE FORECAST BECOMES A
BIT MORE UNCERTAIN AS MUCH DEPENDS ON THE EVENTUAL TRACK OF A LIKELY
TROPICAL CYCLONE WHICH THE GFS AND CANADIAN MODELS ARE SHOWING
MOVING NEAR OR JUST EAST OF THE BAHAMAS FRIDAY. FOR NOW HAVE
GENERALLY MAINTAINED A FORECAST PRETTY CLOSE TO CLIMATOLOGY FOR THIS
TIME OF YEAR WITH TEMPS IN THE 90S AND RAIN CHANCES NO HIGHER THAN
30 PERCENT.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL AT KCHS AND KSAV
THROUGH 12Z MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A WEAK SURFACE TROUGH
POSITIONED OVER THE AREA AND ALSO ALONG THE SEA BREEZE. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS COULD THEN CONTINUE WELL INTO
TONIGHT...ESPECIALLY ACROSS SOUTHEAST SOUTH CAROLINA...DUE TO THE
LINGERING TROUGH AND PASSING UPPER LEVEL DISTURBANCES. THERE IS A
MENTION OF CB AT BOTH TERMINALS FROM 15Z-02Z...WITH VICINITY SHOWERS
IN THE 18-22Z TIME FRAME. HOWEVER AS MENTIONED...CONVECTION COULD
BE AN ISSUE LATER TONIGHT AS WELL BUT CONFIDENCE IS NOT HIGH
ENOUGH TO INDICATE THESE CONDITIONS IN THE FORECAST AT THIS TIME.
MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITHIN THUNDERSTORMS...ALONG
WITH THE POTENTIAL FOR GUSTY AND ERRATIC WINDS.
EXTENDED AVIATION OUTLOOK...HIGH CONFIDENCE FOR TSTMS WITH MVFR
OR LOWER CONDITIONS MONDAY.
&&
.MARINE...
A BROAD SOUTHERLY FLOW REGIME WILL DOMINATE THROUGH THE PERIOD
BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OFFSHORE. CONDITIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...ALTHOUGH SEAS COULD
BUILD LATE IN THE WEEK IF SWELLS FROM A POSSIBLE TROPICAL CYCLONE
NEAR THE BAHAMAS BEGIN TO IMPACT THE LOCAL WATERS.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR JULY 30
CHARLESTON INTERNATIONAL AIRPORT...100 SET IN 1999
DOWNTOWN CHARLESTON...98 SET IN 1942
SAVANNAH/HILTON HEAD INTERNATIONAL AIRPORT...101 SET IN 1896
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Jul 31, 10:12 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1012 AM EDT SUN JUL 31 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-312300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1012 AM EDT SUN JUL 31 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SMALL HAIL. IN ADDITION...THERE WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. PEOPLE ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY COULD COMBINE TO PRODUCE HEAT INDICES GENERALLY IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON THROUGH MUCH OF THIS WEEK...ESPECIALLY WEDNESDAY THROUGH FRIDAY. ADDITIONAL HEAT ADVISORIES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-312300- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1012 AM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 35 KNOTS... FREQUENT CLOUD TO WATER LIGHTNING AND REDUCED VISIBILITIES IN HEAVY RAIN. MARINERS ARE URGED TO REMAIN ALERT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:29 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 16 hr |
| Jul 31, 3:42 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Jul 31, 4:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 59 min |
| Jul 31, 4:59 PM EDT | Areal Flood Advisory | CHS | Berkeley | 91 min |
| Jul 31, 5:25 PM EDT | Special Weather Statement | CHS | Dorchester | 50 min |
| Jul 31, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 68 min |
| Jul 31, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton | 61 min |
| Jul 31, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 64 min |
| Jul 31, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 39 min |
| Jul 31, 7:50 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 25 min |
Nearby
Excessive Heat Warnings in South Carolina, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.